Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 201, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2006, 6:40 PM EDT for Jennings County, Indiana. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 6:40 PM EDT (22:40 UTC)
- Expired
- Jun 7, 2006, 7:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 6:52 PM EDT | TORNADO | 8 Ne Seymour, IN | SEVERAL HOMES DAMAGED |
| Jun 7, 6:57 PM EDT | HAIL 0.75 | 7 W North Vernon, IN | TREES AND LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 072240 SVRIND INC079-072315- /O.NEW.KIND.SV.W.0201.060607T2240Z-060607T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 640 PM EDT WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JENNINGS COUNTY IN SOUTHEAST INDIANA * UNTIL 715 PM EDT * AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF NORTH VERNON...OR ABOUT 13 MILES NORTHEAST OF SEYMOUR...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH VERNON AROUND 700 PM EDT... VERNON AROUND 705 PM EDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3915 8555 3907 8581 3883 8576 3891 8546 $$ HAINES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 12:35 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1235 PM EDT WED JUN 7 2006 .DISCUSSION... IMMEDIATE QUESTION IS HOW DRY FIRST PERIOD. TSRA OVER CENTRAL INDIANA RIGHT NOW SEEM TO BE ASSOCIATED WITH A WEAK FRONT. JUDGING FROM CLOUDS BEHIND THIS IT MUST BE A KATAFRONT. HOPEFULLY MORE CONVECTION UNLIKELY AFTER IT PASSES...CERTAINLY ENDING BEFORE NIGHT. WILL BUY INTO DRY MOS POPS OVENIGHT BUT MAY CARRY EVENING PERIOD FOR TSRA IN SOUTH. AFTER THAT...WEAK HIGH BUILDS OVER AREA FROM NORTH. MODELS IN FAIRLY GOOD ACCORDANCE UNTIL FRIDAY NIGHT. AFTER THAT LIKE GFS BETTER BECAUSE ITS SLOW HANDLING OF LOW ALOFT FITS BETTER WITH RECENT PATTERNS. CONSIDERING THIS...WILL INTRODUCE SLGT CHC FRIDAY NIGHT AS RETURN MOISTURE TRIES TO BUILD IN. OTHERWISE MSTLY SUNNY THROUGH TOMORROW AND THEN PARTLY CLOUDY TONIGHT AS CROSS SECTIONS SUGGEST MID/HI CLOUDS. GUIDANCE FAIRLY CLOSE ON TEMPS UNTIL FRIDAY WHEN MAV GETS MUCH COOLER FOR NO PHYSICAL REASON I CAN FIND. FWC REPRESENTS A CONSENSUS AND LOOKS REASONABLE BASED ON UPSTREAM. FOR FRIDAY NIGHT MET TEMPS REPRESENT BETTER CONTINUITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Jun 7, 5:50 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 550 PM EDT WED JUN 7 2006 INZ021-028>031-035>041-043>047-051>055-060>063-067>071-082200- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE- MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 450 PM CDT WED JUN 7 2006 /550 PM EDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND MONDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-048-049-056-057-064-065-072-082200- RANDOLPH-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-DECATUR-JENNINGS- 550 PM EDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL MOVE OUT OF THE AREA BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:44 PM EDT | Severe Thunderstorm Warning | IND | Jackson | 46 min |
| Jun 7, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 31 min |
| Jun 7, 5:38 PM EDT | Severe Thunderstorm Warning | IND | Rush | 19 min |
| Jun 7, 6:54 PM EDT | Tornado Warning | IND | Jackson, Jennings | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.